Alert archive / California / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 70, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 15, 2011, 10:04 PM PDT for Inyo County, California; Nye County, Nevada. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2011, 10:04 PM PDT (05:04 UTC)
- Expired
- Jun 15, 2011, 11:00 PM PDT
- In force
- 56 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Inyo County, CA, Nye County, NV
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 5.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5601 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
498 WUUS55 KVEF 160504 SVRVEF CAC027-NVC023-160600- /O.NEW.KVEF.SV.W.0070.110616T0504Z-110616T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1004 PM PDT WED JUN 15 2011 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL INYO COUNTY IN EASTERN CALIFORNIA... SOUTH CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 1100 PM PDT. * AT 1000 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 17 MILES WEST OF BEATTY...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE...BEATTY...BEATTY RV PARK AND SPACE MOUNTAIN RV PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3699 11665 3674 11667 3680 11720 3698 11719 TIME...MOT...LOC 0501Z 273DEG 17KT 3688 11706 $$ KENNEDY
2 follow-up statements
783
WWUS55 KVEF 160531
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1031 PM PDT WED JUN 15 2011
CAC027-NVC023-160600-
/O.CON.KVEF.SV.W.0070.000000T0000Z-110616T0600Z/
INYO CA-NYE NV-
1031 PM PDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM PDT
FOR SOUTH CENTRAL NYE AND CENTRAL INYO COUNTIES...
AT 1023 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF BEATTY...
MOVING EAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.
&&
LAT...LON 3680 11710 3698 11719 3699 11668 3690 11666
3680 11666
TIME...MOT...LOC 0527Z 248DEG 27KT 3695 11684
$$
KENNEDY056
WWUS55 KVEF 160601
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1101 PM PDT WED JUN 15 2011
CAC027-NVC023-160607-
/O.EXP.KVEF.SV.W.0070.000000T0000Z-110616T0600Z/
INYO CA-NYE NV-
1101 PM PDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NYE AND CENTRAL
INYO COUNTIES WILL EXPIRE AT 1100 PM PDT...
ALTHOUGH DOPPLER RADAR CONTINUES TO INDICATE A STRONG THUNDERSTORM
MOVING TOWARDS HIGHWAY 95 JUST NORTH OF BEATTY...WIND GUSTS IN
EXCESS OF 58 MPH ARE NO LONGER EXPECTED. OUTFLOW WINDS GENERATED BY
THIS STORM WILL LIKELY PRODUCE GUSTS UP TO 40MPH UP UNTIL
APPROXIMATELY 1130 PM PDT IN THE BEATTY AREA.
LAT...LON 3680 11710 3698 11719 3699 11668 3690 11666
3680 11666
TIME...MOT...LOC 0557Z 248DEG 27KT 3703 11658
$$
KENNEDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:54 PM PDT, 10 minutes earlier.
Area forecast discussion, Jun 15, 9:54 PM PDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
954 PM PDT WED JUN 15 2011
.SYNOPSIS...TEMPERATURES WILL BE COOLER THURSDAY THROUGH SATURDAY
AS AN UPPER LEVEL TROUGH SETTLES ACROSS THE WESTERN UNITED STATES.
SOUTHWEST WINDS WILL INCREASE ON THURSDAY AND REMAIN BREEZY
THROUGH THE WEEKEND. A WARMING TREND WILL BEGIN LATE THIS WEEKEND
AND CONTINUE INTO NEXT WEEK AS HIGH PRESSURE BUILDS ALONG THE
WEST COAST.
&&
.UPDATE...A FEW THUNDERSTORMS HAVE BEEN CONTINUING OVER THE
NORTHERN PORTIONS OF DEATH VALLEY AND HAVE SLOWLY SHIFTING SOUTH.
DID ISSUED A SEVERE FOR A STORM JUST SOUTH OF SCOTTIES CASTLE FOR
STRONG WINDS. MAIN UPDATE WAS TO UPGRADE THE FIRE WEATHER WATCH TO
A RED FLAG WARNING FOR MUCH OF SOUTHERN NEVADA AND THE LAKE MEAD
NRA.
&&
.PREV DISCUSSION...
249 PM PDT WED JUN 15 2011
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...CLEAR SKIES ARE
EXPECTED THROUGH TONIGHT...EXCEPT ACROSS INYO COUNTY AND NV ZONES
WHERE WEAK CUMULUS BUILDUPS HAVE DEVELOPED THIS AFTERNOON. EXPECT
THESE BUILDUPS TO DISSIPATE AFTER SUNSET THIS EVENING. ATTENTION
THEN TURNS TO THE LONGWAVE TROUGH WHICH WILL SETTLE ACROSS THE
WESTERN UNITED STATES ON THURSDAY AND FRIDAY. THE MAIN SHORTWAVE
WILL SLIDE SOUTHEAST ACROSS THE GREAT BASIN ON THURSDAY AND
THURSDAY NIGHT. AHEAD OF THIS SYSTEM...NAM MODEL PV FIELDS DEPICT
A WEAKER WAVE SLIDING ACROSS SOUTHERN NEVADA THURSDAY
AFTERNOON/NIGHT. DECIDED TO LEAVE SLGT CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS CENTRAL NYE AND NORTHERN LINCOLN COUNTIES
WITH THIS WEAKER WAVE PASSING BY. ELSEWHERE...OTHER THAN A FEW
HIGH CLOUDS...TEMPS WILL RUN ABOUT 3-6 DEGREES COOLER THAN TODAY.
THE MAIN CONCERN ON THURSDAY WILL BE GUSTY SURFACE WINDS...AS
SURFACE GRADIENTS INCREASE AHEAD OF THE APPROACHING TROUGH.
.LONG TERM...FRIDAY THROUGH WEDNESDAY...THE COOLING TREND WILL
CONTINUE ON FRIDAY AND SATURDAY AS THE LONGWAVE TROUGH SETTLES
OVER THE WESTERN US. LEFT SLGT CHANCE OF THUNDER ACROSS
ESMERALDA...CENTRAL NYE AND NORTHERN LINCOLN COUNTIES BOTH DAYS.
A WARMING TREND WILL BEGIN ON SUNDAY AS A RIDGE OF HIGH PRESSURE
BUILDS ALONG THE WEST COAST...WITH TRIPLE DIGIT TEMPERATURES
RETURNING BY MIDWEEK. MYRICK/WFO RENO
&&
.FIRE WEATHER...AN APPROACHING LOW PRESSURE SYSTEM WILL MOVE INTO
THE AREA ON THURSDAY AFTERNOON AND EVENING AND BRING WITH IT
INCREASING SOUTH TO SOUTHWEST WINDS. CONFIDENCE OF MEETING RED
FLAG CRITERIA IS HIGHEST ACROSS NW AZ WHERE A RED FLAG WARNING
REMAINS IS IN EFFECT FOR THURSDAY AFTERNOON AND EVENING FOR AZ
FIRE ZONE 102. A RED FLAG WARNING HAS BEEN ISSUED WHICH UPGRADES
THE FIRE WEATHER WATCH FOR FOR AZ FIRE ZONES 101 AND NV FIRE
ZONES 461-466. -GORELOW-
&&
.AVIATION...FOR MCCARRAN...A STRENGTHENING TROUGH OVER THE WEST
WILL HELP MAINTAIN SOUTHWEST SURFACE WINDS OVERNIGHT...10 TO 15
KTS...AND STRONGER WINDS ON THURSDAY. EXPECT GUSTS 23 TO 28 KTS
THURSDAY AFTERNOON.
FOR THE REST OF SOUTHERN NEVADA..NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A DEEPENING TROUGH OVER THE WEST WILL HELP MAINTAIN
SURFACE WINDS OVERNIGHT MOST AREAS...AND BRING STRONGER WINDS TO
THE AREA ON THURSDAY. EXPECT AVERAGE WIND GUSTS AROUND 25 KTS
DURING THE AFTERNOON ON THURSDAY. OTHERWISE...NO SIGNIFICANT
WEATHER EXPECTED TODAY. BLK/WFO FLAGSTAFF
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM NOON TO 8 PM PDT THURSDAY FOR NVZ461>466.
AZ...RED FLAG WARNING FROM NOON TO 8 PM MST THURSDAY FOR AZZ101.
RED FLAG WARNING FROM 11 AM TO 8 PM MST THURSDAY FOR AZZ102.
CA...NONE.
&&
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jun 15, 4:39 AM PDT, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 439 AM PDT WED JUN 15 2011 AZZ001>003-036-NVZ015>022-160700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 439 AM PDT WED JUN 15 2011 /439 AM MST WED JUN 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN INCREASE IN SOUTHWEST WINDS...LOW HUMIDITY VALUES AND DRY FUELS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE HIGHER ELEVATIONS OF MOHAVE COUNTY THURSDAY AFTERNOON AND EARLY EVENING. CRITICAL CONDITIONS ARE POSSIBLE ACROSS SOUTHEAST NEVADA AND THE LAKE MEAD NATIONAL RECREATION AREA AS WELL. IT WILL REMAIN BREEZY AT TIMES THROUGH THE WEEKEND AS AS AN AREA OF LOW PRESSURE SETTLES ACROSS THE WESTERN STATES. STAY TUNED AS ADDITIONAL PRODUCTS MAY BE NEEDED. NO HAZARDOUS WEATHER IN EXPECTED MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>527-NVZ014-160700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY- 439 AM PDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 15, 8:17 PM PDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
817 PM PDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM LIGHTNING 20 SW GOLDFIELD 37.49N 117.49W
06/15/2011 ESMERALDA NV LAW ENFORCEMENT
ESMERALDA COUNTY SHERIFF HAS REPORTED 3-4 BRUSH FIRES DUE
TO LIGHTNING IN THE AREA. MAIN AREA OF IMPACT HAS BEEN
SOUTH OF STATE ROUTE 266.
&&
ASGThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:33 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 42 min |
| Jun 16, 4:21 AM PDT | Wind Advisory | VEF | San Bernardino | 18 hr |
Nearby
Severe Thunderstorm Warnings in California, 2011Severe Thunderstorm Warnings in Nevada, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.